Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Mobile, AL

June 9, 2007Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2007, 5:13 PM CDT for Baldwin County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 5:13 PM CDT (22:13 UTC)
Expired
Jun 9, 2007, 6:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 092215
SVRMOB
ALC003-092300-
/O.NEW.KMOB.SV.W.0080.070609T2213Z-070609T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
513 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 600 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  ROSINTON...OR ABOUT 20 MILES SOUTHEAST OF BAY MINETTE...AND WAS    
  NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL    
  AREAS OF CENTRAL BALDWIN COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

QUARTER SIZE HAIL WAS BEEN REPORTED ALONG INTERSTATE 10 NEAR WILCOX 
ROAD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3079 8753 3081 8772 3057 8776 3052 8749

$$
1 follow-up statement
000 
WWUS54 KMOB 092239
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
539 PM CDT SAT JUN 9 2007

ALC003-092300-
/O.CON.KMOB.SV.W.0080.000000T0000Z-070609T2300Z/
BALDWIN AL-
539 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL BALDWIN COUNTY...

AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GATESWOOD...OR ABOUT 18 MILES SOUTHEAST OF BAY
MINETTE...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSINTON

LAT...LON 3079 8753 3081 8772 3057 8776 3052 8749

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:50 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 9, 3:50 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SAT JUN 9 2007

.SHORT TERM (TONIGHT THROUGH TUESDAY)...THE MID LEVEL GYRE OFF THE
NEW ENGLAND COAST REMAINS GENERALLY IN PLACE THROUGH TUESDAY WHILE
RIDGING AMPLIFIED OVER THE PLAINS STATES AND LOWER MISSISSIPPI RIVER
VALLEY.  THE PRESENCE OF THE MID LEVEL LOW AND SEVERAL SHORTWAVES
MOVING DOWN THE EAST SIDE OF THE RIDGE MAINTAIN A WEAK SURFACE TROF
OVER THE SOUTHEAST STATES WHICH MEANDERS OVER THE SOUTHERN PORTION
OF THE FORECAST AREA THROUGH TUESDAY.  WHILE THIS SURFACE FEATURE
PROVIDES FOR CONVECTIVE INITIATION THROUGH THE PERIOD...AM COUNTING
ON DRIER AIR FLOWING INTO THE REGION TO SERVE AS AN EFFECTIVE
LIMITING FACTOR WITH SUBTLE WARMING NEAR 700 MB DUE TO THE AXIS OF
DEEP LAYER RIDGING JUST TO THE WEST ALSO ACTING AS A LIMITER.  MODEL
SOUNDINGS INDICATE THAT THIS DRIER AIR WILL PREVENT CONVECTIVE
DEVELOPMENT OVER ALL BUT THE FAR WESTERN PORTION OF THE AREA ON
SUNDAY.  WILL STAY WITH A DRY FORECAST FOR MONDAY.  ON TUESDAY A MID
LEVEL SHORTWAVE MOVING DOWN THE SOUTHEAST STATES RESULTS IN COOLING
AT MID LEVELS AND A MARGINALLY MORE FAVORABLE MODEL SOUNDING.
STAYED WITH SMALL POPS OVER THE EASTERN PORTION OF THE FORECAST AREA
ON TUESDAY.  WENT A BIT ABOVE GUIDANCE FOR HIGHS IN SOME AREAS FOR
SUNDAY AND MONDAY BASED ON LATEST GUIDANCE TRENDS AND HIGHS TODAY.
HIGHS WILL BE NEAR RECORD LEVELS FOR THE NEXT TWO DAYS. /29

&&

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...AN UPPER LOW ADVANCES INTO
THE CENTRAL PLAINS AND STALLS ON THURSDAY WHILE THE GYRE OFF THE NEW
ENGLAND COAST RETROGRADES TO THE MAINE COAST.  DEEP LAYER RIDGING
BREAKS DOWN OVER THE PLAINS AND RETREATS TO THE LOWER MISSISSIPPI
RIVER VALLEY AS A WEAKER FEATURE.  THIS STRANGE PATTERN CONTINUES
THROUGH SATURDAY WITH THE PLAINS UPPER LOW SETTLING INTO THE
SOUTHERN PLAINS AND THE NEW ENGLAND GYRE REMAINING NEARLY IN
PLACE...ALTHOUGH WILL LATER EJECTS OUT ACROSS THE ATLANTIC THROUGH
SUNDAY.  THE WEAK SURFACE TROF STUBBORNLY LINGERS OVER THE AREA
THROUGH SATURDAY MEANWHILE THANKS TO A SERIES OF MID LEVEL
SHORTWAVES WILL FLOW ACROSS THE REGION.  SMALL POPS CONTINUE MAINLY
FOR COASTAL AREAS FOR WEDNESDAY AND THURSDAY THEN EXPAND TO THE
ENTIRE AREA FOR FRIDAY AND SATURDAY.  TEMPERATURES GRADUALLY
MODERATE TO SEASONABLE LEVELS THROUGH SATURDAY. /29

&&

.MARINE...A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE EAST CENTRAL
STATES AND MOVE INTO THE SOUTHEAST STATES THIS WEEKEND. HIGH PRESSURE
OVER THE REGION WILL MEANWHILE SHIFT WESTWARD ALLOWING FOR A LIGHT
OFFSHORE FLOW TO ENSUE TONIGHT WHICH CONTINUES THROUGH SATURDAY
NIGHT. THE LOW PRESSURE SYSTEM WEAKENS ON SUNDAY BUT LINGERS OVER THE
SOUTHEAST STATES THROUGH WEDNESDAY. A LIGHT ONSHORE FLOW FOLLOWS FOR
MUCH OF NEXT WEEK WITH LITTLE CHANGE IN SEAS. /16

&&

.FIRE...HOT DAYTIME TEMPERATURES AND SUBSIDENCE FROM HIGH PRESSURE
ALOFT ALLOWS FOR DRIER AIR TO MIX DOWN RESULTING IN AFTERNOON
RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER THE
NORTHWEST FLORIDA PANHANDLE BOTH SUNDAY AND MONDAY.  DAYTIME
TEMPERATURES GRADUALLY RETURN TO SEASONABLE LEVELS FOR THE REMAINDER
OF THE WEEK WHILE MOISTURE LEVELS INCREASE SOMEWHAT...KEEPING
AFTERNOON RELATIVE HUMIDITY LEVELS ABOVE CRITICAL LEVELS TUESDAY
THROUGH FRIDAY. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  97  68  96 /  20  10  05  05
PENSACOLA   73  96  72  94 /  20  10  05  05
DESTIN      74  92  73  92 /  20  10  05  05
EVERGREEN   65  97  61  97 /  20  05  05  05
WAYNESBORO  68  95  63  96 /  20  10  05  05
CAMDEN      65  97  64  96 /  20  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
     COASTAL WALTON.
     FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
     COASTAL WALTON.
MS...NONE.
GM...NONE.

&&

29 EVERSOLE
16 MILLER
Hazardous weather outlook, Jun 9, 5:25 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT SAT JUN 9 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
525 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY WITH SOME STORMS
BECOMING STRONG ENOUGH TO PRODUCE GUSTY WINDS AROUND 45
MPH...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINS. THE
RAINS COULD TOTAL SOME 2 TO 3 INCHES IN THE AFTERNOON OVER JUST A
COUPLE OF HOURS DUE TO THE EXPECTED SLOW SOUTHERLY MOVEMENT OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED.

In the hours before

Local storm report, Jun 9, 4:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     BEULAH                  30.54N 87.40W
06/09/2007  E65.00 MPH       ESCAMBIA           FL   TRAINED SPOTTER

            TRAINED SPOTTER IN THE BEULAH COMMUNITY REPORTS WIND
            GUSTS TO 65 MPH FROM THE SOUTH.

&&

DL
Local storm report, Jun 9, 4:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     2 E ROBERTSDALE         30.55N 87.68W
06/09/2007  E60.00 MPH       BALDWIN            AL   TRAINED SPOTTER

            ALSO POWER OUTAGES REPORTED IN THE AREA

&&

DL
Local storm report, Jun 9, 4:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
453 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     SUMMERDALE              30.49N 87.70W
06/09/2007                   BALDWIN            AL   EMERGENCY MNGR

            POWER LINES DOWNED IN THE SUMMERDALE AREA

&&

DL
Local storm report, Jun 9, 4:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
459 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     LOXLEY                  30.62N 87.75W
06/09/2007  M54.00 MPH       BALDWIN            AL   BROADCAST MEDIA

            MEASURED BY AWS STATION AT CENTRAL BALDWIN MIDDLE SCHOOL
            IN LOXLEY

&&

DL
Special weather statement, Jun 9, 5:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT SAT JUN 9 2007

ALZ057-060-092300-
COVINGTON-BUTLER-
INCLUDING THE CITIES OF...ANDALUSIA...
506 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER EASTERN BUTLER
COUNTY AND WAS MOVING TOWARD COVINGTON COUNTY...

AT 503 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHEAST OF OAKY STREAK...AND MOVING SOUTH AT
25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
INDUSTRY...OAKY STREAK...SOUTH AND CLEARVIEW THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 9, 5:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
510 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     LIGHTNING        3 SW DOWNTOWN MOBILE    30.66N 88.07W
06/09/2007                   MOBILE             AL   BROADCAST MEDIA

            A PERSON WAS STRUCK BY LIGHTNING NEAR DAUPHIN ISLAND
            PARKWAY IN MOBILE. THE PERSON COMPLAINED OF NUMBNESS AND
            WAS TREATED AT THE SCENE. REPORT RELAYED BY WKRG-TV.

&&

DL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:04 PM CDTSevere Thunderstorm WarningMOBBaldwin26 min
Jun 9, 4:25 PM CDTSevere Thunderstorm WarningMOBBaldwin50 min
Jun 9, 4:47 PM CDTSevere Thunderstorm WarningMOBCrenshaw43 min
Jun 9, 5:30 PM CDTSevere Thunderstorm WarningMOBCovington45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.